Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 7 May 2014

ON SMOOTH SOLUTIONS OF NON LINEAR DYNAMICAL SYSTEMS, fn+1 = u(fn), PART I

Kyriakos Kefalas1

Physics International, Volume 5, Issue 1, pp. 112–127 · doi.org/10.3844/pisp.2014.112.127

8,668 accesses6,526 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

We consider the dynamical system, fn+1 = u(fn), (1) (where usually n, is time) defined by a continuous map u. Our target is to find a flow of the system for each initial state f0, i.e., we seek continuous solutions of (1), with the same smoothness degree as u. We start with the introduction of continued forms which are a generalization of continued fractions. With the use of continued forms and a modulator function (i.e., weight function) m, we construct a sequence of smooth functions, which come arbitrarily close to a smooth flow of (1). The limit of this sequence is a functional transform, Km[u], of u, with respect to m. The functional transform is a solution of (1), in the sense that, Km[u] (y + c), is a flow of (1) for each translation constant c. Here we present the first part of our work where we consider a subclass of dissipative dynamical systems in the sence that they have wandering sets of positive measure. In particular we consider strictly increasing real univariate maps, u: D⟶D, D = (a+∞), where, a≤0, or, a=-∞, with the property, u(x)-x≥ε>0, which implies that u, has no real fixed points. We briefly give some mathematical and physical applications and we discuss some open problems. We demonstrate the method on the simple non-linear dynamical system, fn+1 = (fn)2+1.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Kefalas, K. (2014). ON SMOOTH SOLUTIONS OF NON LINEAR DYNAMICAL SYSTEMS, fn+1 = u(fn), PART I. Physics International, 5(1), 112–127. https://doi.org/10.3844/pisp.2014.112.127

Licence
CC BY 3.0
Issue
Volume 5, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
ON SMOOTH SOLUTIONS OF NON LINEAR DYNAMICAL SYSTEMS, fn+1 = u(fn), PART IPhysics International · Volume 5, Issue 1 · pp. 112–127 · CC BY 3.0Download